MAUDE Adverse Event Report: BIOMÉRIEUX, INC. DENSICHEK PLUS; DENSICHEK® PLUS

BIOMÉRIEUX, INC. DENSICHEK PLUS; DENSICHEK® PLUS
Model Number 21250
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining a fluctuation in the turbidity reading while using the densicheck ® plus instrument (reference # 21250, serial # (b)(4)).The turbidity (optical density) is expressed in units of mcfarlands (mcf).This issue occurred while the customer performed maintenance instrument verification; therefore, there was no patient involvement.The customer has been using this instrument since 2014.They were performing maintenance instrument verification with a standard kit that was within expiry when they noticed the read value fluctuating.A field service expert (fse) went to the customer site to change the batteries in the instrument, perform cleaning of the tube insert and replace the standard kit with a new one but the issue still occurred.It was recommended that the customer replace their existing instrument.Densichek® plus is intended for use with the vitek® and vitek® 2 systems to measure the optical density of a microorganism suspension.This microorganism suspension is then analyzed with the vitek® or vitek® 2 instruments.The required mcf values for microorganism suspensions are specified in the culture requirements table for vitek® 2 reagents.Too low or too high mcf values while preparing isolates from patient samples can result in false susceptible or false resistant results respectively.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in (b)(6) regarding a fluctuation in the turbidity reading while using the densicheck® plus instrument (reference # 21250, serial # (b)(4)).The turbidity (optical density) is expressed in units of mcfarlands (mcf).The customer reported this event to the (b)(6) national medical products administration (nmpa).The device was not returned for evaluation as the customer is currently utilizing the densichek plus instrument.The customer¿s case report states: ¿for the densichek plus instrument, the concerning unit is installed at (b)(6), 2014, with serial no.As (b)(4), we use a box of standard kit within expiry limit to perform verification with refer to standard operation procedure by vortex the tube, set the material to glass, load the bottle and perform reading, but we find the read value fluctuates and make the test result unreliable.¿ it was determined that vortex mixing of the standards was the root cause.Vortex mixing is considered off-label use, as a vortex mixer is similar to shaking the standards.The densichek® plus instrument user manual (pn 24384) & the 21255 standard package insert (pn 043395) states ¿2.Gently invert the 0.0 mcf standard five to six times to ensure it is homogeneous¿ and ¿5.0 gently invert the standard five to six times to ensure it is homogeneous¿.The caution/warnings and precaution states ¿do not shake the standard.Air bubbles will affect readings¿.

Brand Name
DENSICHEK PLUS
Common Device Name
DENSICHEK® PLUS
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key11041589
Report Number1950204-2020-00217
Device Sequence Number19091152
Product Code LON
UDI-Device Identifier03573026222239
UDI-Public03573026222239
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1